| Catalog Number |
550025B302 |
| Medical Device Problem Code |
Fracture (1260)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
07/07/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
A follow up report will be filed once the quality investigation is complete.Device received but awaiting evaluation results.
Event or Problem Description
It was reported that during a transsphenoidal resection of pituitary tumor surgery, the blade/knife broke.It was also reported that charring occurred prior to the blade/knife breaking.It was further reported there were no delays and no adverse consequences as a result of this event.It was also reported that the procedure was completed successfully.This report addresses the instance of the blade/knife breaking.
Additional Manufacturer Narrative
H6; the reported product involved with this event was returned for evaluation and the reported failure of breakage was confirmed.A device history record (dhr) review was performed and all manufacturing specifications were met during the time of manufacture of this product.The product was evaluated by product engineering who concluded that the root cause of the part fracture is likely a combination of multiple factors.Excessive ¿on¿ time and insufficient ¿off¿ time which is outside the specified duty cycle detailed in the instruction for use(ifu).In addition, the very low irrigation setting (verified from the console logs) whilst ultrasonic power remained high led to increased temperatures in the part during use.Evidence of part heating was observed at the fracture site.
Event or Problem Description